Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 366, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 5, 2007, 1:59 AM CDT for Terrell County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2007, 1:59 AM CDT (06:59 UTC)
- Expired
- Jun 5, 2007, 3:00 AM CDT
- In force
- 61 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 196 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 7.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2861 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1650 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 050702
SVRMAF
TXC443-050800-
/O.NEW.KMAF.SV.W.0366.070605T0659Z-070605T0800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
159 AM CDT TUE JUN 5 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TERRELL COUNTY IN SOUTHWEST TEXAS...
* UNTIL 300 AM CDT
* AT 156 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES EAST OF SANDERSON...
MOVING SOUTHEAST AT 30 MPH. TWO OTHER SEVERE THUNDERSTORMS CAPABLE
OF PRODUCING WINDS IN EXCESS OF 60 MPH WERE OVER TERRELL COUNTY.
ONE WAS LOCATED NEAR SANDERSON...THE OTHER 19 MILES NORTH OF DRYDEN.
BOTH STORMS WERE MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
DRYDEN...
SANDERSON...
RURAL AREAS OF CENTRAL AND SOUTHERN TERRELL COUNTY
IN ADDITION TO DAMAGING WINDS...DEADLY CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THESE STORMS. REMEMBER...IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER
NOW.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3046 10192 3037 10182 3013 10177 2983 10178
2982 10204 2990 10229 3007 10255 3021 10254
3027 10237 3044 10215
$$1 follow-up statement
000
WWUS54 KMAF 050727
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
225 AM CDT TUE JUN 5 2007
TXC443-050800-
/O.CON.KMAF.SV.W.0366.000000T0000Z-070605T0800Z/
TERRELL TX-
225 AM CDT TUE JUN 5 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR TERRELL COUNTY...
AT 221 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES EAST OF DRYDEN...
MOVING SOUTHEAST AT 30 MPH. ADDITIONAL SEVERE STORMS CAPABLE OF
PRODUCING WINDS IN EXCESS OF 60 MPH WERE LOCATED 5 MILES SOUTHWEST
OF DRYDEN...AND 25 MILES NORTHEAST OF DRYDEN. BOTH STORMS WERE
MOVING SOUTHEAST AT 30 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...EAST
CENTRAL TERRELL COUNTY AND SOUTHEASTERN TERRELL COUNTY.
IN ADDITION TO DAMAGING WINDS...DEADLY CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3046 10192 3037 10182 3013 10177 2983 10178
2982 10204 2990 10229 3007 10255 3021 10254
3027 10237 3044 10215
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:16 PM CDT, 11 hours 43 minutes earlier.
Area forecast discussion, Jun 4, 2:16 PM CDT, 11 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 216 PM CDT MON JUN 4 2007 .DISCUSSION... NW MID LEVEL FLOW REMAINS WELL ESTABLISHED ACRS THE REGION WITH 5H RIDGE AXIS THRU THE INTER MTN W. LOW LEVEL FLOW WILL ATTEMPT TO RECOVER FROM STRONG CONVECTION WITH WEAKISH SE 85H ACRS ERN NM BY 00Z. MODEL DWPNT FCST DO INDICATE DRIER AIR THIS P.M. WITH DWPNTS AS LOW AS U40S-N50 ERN NM BY 00Z. INITIALLY THOUGHT THIS SEEMS TOO LOW BUT THERE ARE SOME 40 DEGREE DWPNTS IN ERN NM CURRENTLY. STILL WRF/GFS INDICATE STRONG SHRTWV TROF IN THE NW MID LEVEL FLOW...ESPECIALLY FROM 00Z ONWARD. THUS WILL OPT TO GO WITH GENERALLY SCT POPS TONIGHT TO ACCOUNT FOR POSSIBILITY OF AN MCS. AFOREMENTIONED RIDGE AXIS WILL MOVE EWD TUE AS STRONG 5H LOW MOVES INTO THE NWRN U.S. AND NW MID FLOW WILL CONTINUE. AS 7H-5H RIDGE MOVES E 7H TEMPS WILL INCREASE TO NEAR 14C ACRS ERN NM PLAINS AND ATMOSPHERE WILL TEND TO REMAIN CAPPED IN THE PLAINS. RECALLING SAGE ADVISE THAT CONVECTION TENDS TO DECREASE SLOWLY AS WE MOVE INTO A WARMER/DRIER PATTERN WE WILL OPT TO KEEP LOW END SLGHT CHC POPS TUE BEFORE 14-16C 7H TEMPS WED PRECLUDE MORE SUBSTANTIAL CONVECTIVE CONCERNS. WED WILL LIKELY BE THE HOTTEST DAY W TX HAS HAD THIS WARM SEASON. 85H TEMPS NEAR 30C/DRIER AIR/SLIGHT DOWNSLOPE COMPONENT INDICATES NEAR TRIPLE DIGIT HEAT ACRS CENTRAL PB. THIS MAY BE OFFSET FROM RECENT RAINS AND GREEN-UP. IT WILL BE WINDY ACRS THE GDP MTNS/SE NM/W-NW PB PER 7H WINDS NEAR 25-35KTS/DEEP MIXING/TIGHTENING SFC MSL PRESSURE GRADIENT...BRIEF HIGH WINDS WITH GUSTS 55-60 MPH POSSIBLE IN GDP MTNS. A LITTLE COOLER THURSDAY AS WLY MID LEVEL FLOW PUSHES THERMAL RIDGE E...BUT WITH EVEN DRIER AIR AND BETTER DOWNSLOPE COMPONENT IT WILL STILL BE HOT. MSTR WILL HAVE A CHANCE TO RETURN W AND HOLD ACRS PB FRI AS 5H FLOW BACKS AND SFC LOW FORMS NEAR SE NM. ECMWF/GFS INDICATE A FRONTAL BOUNDARY WILL SLIDE S INTO THE S PLAINS WHICH COULD SET- UP A TRIPLE PT ACRS OR NEAR NRN CWFA FRI P.M.. STILL LOOKS LIKE 7H TEMPS WILL BE 13-15C SO ANY POPS WOULD BE CONFINED TO N-NE. GFS AND TO A LESSER DEGREE ECMWF INDICATE A MORE DEFINITIVE SHRTWV TROF PASSING ACRS PB IN SW MID LEVEL FLOW. AFOREMENTIONED FRONTAL BOUNDARY IS LOST/DIFFUSE SO NOT SURE IF IT WILL BE A FACTOR THIS FAR S. ISOLD POPS ALREADY IN FCST AND WILL MAKE NO CHANGES TO THAT. MORE SHRTWV ENERGY WITH DRYLINE STORMS SUN P.M.. 7H TEMPS WILL SLOWLY DECREASE ACRS PB INTO MON BUT STILL ON THE HOT SIDE. FARTHER W NOT MUCH RELIEF WITH 7H TEMPS REMAINING CLOSER TO 14C. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 65 92 71 95 / 20 10 10 0 CARLSBAD NM 65 99 68 102 / 20 10 10 0 DRYDEN TX 68 94 69 96 / 30 20 20 0 FORT STOCKTON TX 67 95 72 101 / 30 20 20 0 GUADALUPE PASS TX 62 95 67 94 / 20 10 10 0 HOBBS NM 64 92 69 97 / 30 10 10 0 MARFA TX 57 92 57 95 / 20 20 20 0 MIDLAND INTL AIRPORT TX 65 94 72 98 / 20 10 10 0 ODESSA TX 65 94 73 98 / 30 10 10 0 WINK TX 69 99 72 105 / 30 10 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 4, 12:55 PM CDT, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1255 PM CDT MON JUN 4 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-051800- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 1255 PM CDT MON JUN 4 2007 /1155 AM MDT MON JUN 4 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE MOUNTAINS AND ADJACENT PLAINS OF SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO. ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT ACROSS SOUTHEAST NEW MEXICO AND THE PERMIAN BASIN. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY...ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE ALONG AND EAST OF A SEMINOLE TO FORT STOCKTON LINE. THE MAIN THREATS WILL BE DAMAGING WIND AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON OR EARLY THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 4, 8:21 PM CDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 821 PM CDT MON JUN 4 2007 NMZ027-028-050215- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- 721 PM MDT MON JUN 4 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR WESTERN EDDY COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME NORTHWESTERN EDDY COUNTY AT 721 PM MDT...MOVING SOUTHEAST AT 30 MPH. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Special weather statement, Jun 4, 9:47 PM CDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 947 PM CDT MON JUN 4 2007 TXZ057-058-258-050345- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- GUADALUPE MOUNTAINS- 947 PM CDT MON JUN 4 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN CULBERSON COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER NORTH CENTRAL CULBERSON COUNTY AT 947 PM CDT/847 PM MDT/...MOVING SOUTHEAST AT 35 MPH. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Special weather statement, Jun 4, 10:04 PM CDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1004 PM CDT MON JUN 4 2007 NMZ033-034-050400- CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY- 904 PM MDT MON JUN 4 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL LEA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF MONUMENT AT 904 PM MDT...MOVING SOUTHEAST AT 25 MPH. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Special weather statement, Jun 4, 11:25 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1125 PM CDT MON JUN 4 2007 TXZ061-050530- ECTOR- 1125 PM CDT MON JUN 4 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR ECTOR COUNTY. A STRONG OUTFLOW BOUNDARY WAS LOCATED ACROSS NORTHWESTERN ECTOR COUNTY AT 1125 PM CDT...MOVING SOUTHEAST AT 25 MPH. AS THIS OUTFLOW BOUNDARY MOVES THROUGH THE COUNTY...GUSTY WINDS TO 55 MPH WILL BE POSSIBLE. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Local storm report, Jun 5, 1:40 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
140 AM CDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM TSTM WND GST ROYALTY 31.37N 102.87W
06/04/2007 M69.00 MPH WARD TX TRAINED SPOTTER
1152 PM TSTM WND GST ROYALTY 31.37N 102.87W
06/04/2007 M75.00 MPH WARD TX TRAINED SPOTTER
1154 PM TSTM WND GST ROYALTY 31.37N 102.87W
06/04/2007 M76.00 MPH WARD TX TRAINED SPOTTER
&&
AKLThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 11:23 PM CDT | Severe Thunderstorm Warning | MAF | Ward, Winkler | 67 min |
| Jun 4, 11:58 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos | 62 min |
| Jun 5, 1:06 AM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 54 min |
| Jun 5, 2:31 PM CDT | High Wind Watch | MAF | 13 hr | |
| Jun 5, 3:47 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 21 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.